MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SOLO IA TIP, STRAIGHT, .3MM; PHACO ACCESSORY

ABBOTT MEDICAL OPTICS SOLO IA TIP, STRAIGHT, .3MM; PHACO ACCESSORY
Model Number OPO1A20STR
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Device manufacturer year 2017 the phacoemulsification machine was examined and tested at the customer location by an amo field service specialist (fss).The fss found no issues with the operation of the equipment.The fss performed a field service checklist.The system was verified for all modes of operations.The system met amo specifications.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
During a cataract extraction procedure, a hospital reported the posterior chamber ruptured during the irrigation and aspiration segment.The hospital indicated the intraocular lens (iol) was implanted in the capsular bag as there was no vitreous that came out.The patient was discharged from the hospital without any problems.The hospital requested to check and adjust the vacuum pressure and check the condition of the tip of i/a.This report is for the irrigation/aspiration (i/a tip).A separate report will be submitted for the phacofragmentation unit.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SOLO IA TIP, STRAIGHT, .3MM
Common Device Name
PHACO ACCESSORY
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7111168
Report Number3006695864-2017-01317
Device Sequence Number16371840
Product Code HQC
UDI-Device Identifier05050474521070
UDI-Public(01)05050474521070(17)991231(10)081555
Combination Product (Y/N)N
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberOPO1A20STR
Device Lot Number081555
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date04/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR